Ask a doctor

Mild Skin Atrophy Secondary to Kenalog Injection?

I had a 0.5mm granuloma on R calf injected 2 times 1 month apart. 0.05cc Kenalog 40 was used. Now I see a 5-6cm circle around the lesion with more veins and a slight grey appearance. Can small amount of steroid cause this and is there anything to re build the skin? Can it be permanent?

Doctor Answers (1)

Steroid atrophy

+1

At times, there is nothing better than corticosteroid injections to make an inflammatory nodule resolve and surgery would create a permanent scar much larger than the lesion.  If subcutaneous atrophy did occur as a result of the steroiod injection, then fat injections can help raise up the skin level. It might take a few treatments.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.